MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK ® XS SYSTEM; PROTHROMBIN TIME MONITOR
Catalog Number 04837738001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter serial number was (b)(6).The patient was assisted with changing the meter units to inr.On a regular basis, coaguchek strips of lots currently valid in the market are tested as part of routine retention testing and results have passed the internal inspection.Per product labeling, "coaguchek uses human recombinant thromboplastin.Therefore, the comparability to other human recombinant thromboplastins is best, whereas higher deviations can occur with other thromboplastins.However, those higher differences between thromboplastins of different (rabbit, bovine based) origin are not a coaguchek specific issue.Similar differences can be observed when a human recombinant thromboplastin-based laboratory method is compared against several other (rabbit, bovine-based) laboratory methods." e3 - occupation was patient/consumer.
 
Event or Problem Description
There was an allegation of questionable results from the coaguchek xs meter.The initial result was allegedly 23.8 and the patient went to the er for testing.The laboratory result using an unknown reagent was 1.6 inr.It was determined the meter was set to display results in seconds and not inr.The result from the meter memory at 10:29 was 1.9 inr (22.8 sec).The result from the meter memory at 10:32 was 2.1 inr (23.8 sec).The result from the meter memory at 10:39 was 1.9 inr (22.4 sec).A different finger was used for each test.The therapeutic range was 2.0-3.0 inr.
 
Additional Manufacturer Narrative
No product was returned for further investigation.No information was provided that would point to a cause for the result discrepancy.

Brand Name
COAGUCHEK ® XS SYSTEM
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18374545
Report Number1823260-2023-04161
Device Sequence Number7797559
Product Code GJS
UDI-Device Identifier00365702125100
UDI-Public00365702125100
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K062925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number04837738001
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMLODIPINE; ASPIRIN; EZETIMIBE; FUROSEMIDE; LOSARTAN; WARFARIN
Patient Age53 YR
Patient SexFemale